The popular heartburn drug Zantac has been linked to cancer, putting patients at risk for potentially fatal side effects. Cancer is not the only health concern linked to this and other proton pump inhibitors, though. A more recent study shows that people who regularly take PPIs are also much more likely to develop type 2 diabetes, especially when taken alongside other types of heartburn drugs -- including those related to the Zantac recall.
While it is reasonable to expect prescription medications to carry potential side effects, it is also reasonable to expect that they will not be worse than the original condition. Unfortunately, doctors may prescribe to people seeking medical care in Ohio prescription drugs that make them even sicker. To make matters worse, there is sometimes no warning at all. While the prescription drug makers GlaxoSmithKline and Sanofi might have issued a Zantac recall after reports that it caused cancer, it appears as if they should have acted much sooner.
Most people in Ohio and across the country believe that medication prescribed by their doctor or that they can buy over the counter is safe. After all, tests and approvals are needed before they can be put on the market. However, some drug manufacturers may not disclose important information about possible dangers, and as with the recent Zantac recall, investigations into those manufacturers can take place.
Ohio residents have reason to be concerned about N-Nitrosodimethylamine (NDMA). The Food and Drug Administration says that when this contaminant is an ingredient in certain medications, it may increase in impurity if left to sit on a shelf over time at temperatures higher than room temperature. NDMA is an ingredient in Zantac, a ranitidine medication. The FDA has issued a Zantac recall, warning that all over-the-counter and prescription ranitidine drugs should be immediately removed from the marketplace.
The aftermath of the removal of certain over-the-counter heartburn medications continues to come to light. Recently, this blog highlighted some of the symptoms of prostate cancer as it relates to the use of medications containing ranitidine ("Zantac recall issues: Knowing the signs of prostate cancer, July 26, 2020"). This blog will take a look at some of the more common signs of breast cancer, which research indicates can also result from the use of these drugs.
Prior to the emergence of the current global situation, Ohio residents were watching for signs they suffered some medical harm due to medications containing ranitidine. Since the Zantac recall began, researchers began associating certain types of cancer with the use of this and other heartburn drugs sold both over the counter and by prescription. One type of cancer that men who used these drugs may want to watch for is prostate cancer.
In 2019, the United States Food and Drug Administration (FDA) announced that Zantac (ranitidine) contained a cancer-causing impurity, N-nitrosodimethylamine (NDMA). Since the announcement, additional information has become available further connecting this medication to an increased risk of more and more types of cancer.
Any number of things such as stress, spicy foods and more can cause heartburn. Many people across the country and here in Ohio used to take medications containing ratinidine for this condition, which is the main ingredient in over-the-counter drugs such as Zantac. When the Zantac recall began, people were forced to find other options, and they continue to get smaller as options dwindle.
By now, most people here in Ohio have heard of the problem with heartburn medications containing rantidine, including Zantac. Testing indicates these medications contain unsafe levels of NDMA, which is a probable human carcinogen. Recently, the Food and Drug Administration ordered the recall of all rantidine products from the market. Now, yet another heartburn medication is being recalled due to the presence of NDMA.
People across the country and here in Ohio continue to suffer from gastrointestinal ailments such as ulcers and acid reflux despite the recent removal of medications containing ranitidine from the market. In the wake of the Zantac recall, people turned to other medications to deal with these ailments. The problem is that now people may have to find yet another alternative to treat these conditions due to the recall of yet another medication.